Jump to content

Photo
Accutane

Derm Soon. What To Ask?

accutane acne side effects

3 replies to this topic

#1 elkhoundgold

elkhoundgold

    Junior Member

  • Members
  • Posts & Likes
    Posts: 97
    Likes: 9
About Me
  • Gender:Female
  • Location:US of A!
  • Interests:So many...where do I start? D=
  • Joined: 06-December 13

Posted 31 December 2013 - 07:55 PM

Hey all derm appointment soon. Just some questions before my appointment. What should I ask? I have questions lined up. Just need some advice. I am of course scared of Accutane but my health and mental health deteriorates due to acne. I would say it's now moderate, sometimes mild. The other day my bf's mom asked me if I could eat out with them yet, I almost broke down crying. I am well aware i don't have severe acne. However I have found a little indented moonshaped scar and feel I have no choice. Acne has limited my life for ten years. When someone asks what's that on your face you want to die. I am going low dose and want to ask for 20 mg and possibly 10 mg in two pills to just take 10 mg a day. I may not reach cumulative dosage in six months but it has at least reduced the severity of the acne... That's all i want. Normal, managaeble acne that heals in a reasonable span of time... Not SIX MONTHS.

That said what things should I ask? I don't wanna accuse ppl on here of being scaremongers because i know that Accutane is potent. But I don't know what else to do. Am I making a good decision? Obviously permanent damage to the body is not intended but acne can force you not to eat which can be just as devastating to the body. Thanks acne forum people. I would try to make a log too. If my sides are too severe or concerning i will remove myself from the medication.

#2 Avada Kedavra Acne

Avada Kedavra Acne

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 474
    Likes: 58
About Me
  • Gender:Not Telling
  • Joined: 26-May 13

Posted 31 December 2013 - 08:36 PM

I started going to the derm 4 or 5 years ago ( now in college + finish accutane)

 

- an important thing i wish i had said is that i dont want to experiment with a million different products hoping something will work - i only finished accutane 2 months ago! - i was trying out products for like 4 years straight!  

 

- talk about your mental health caused by acne ( i know i felt really self conscious and would cry a lot



#3 goirish

goirish

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 4
About Me
  • Gender:Male
  • Location:South Bend, Indiana
  • Joined: 02-December 13

Posted 01 January 2014 - 12:24 AM

Hi there. I can really understand what you are going through. My acne is similarly moderate and I am fed up with it as well.

Before I went to a new dermatologist, I felt Accutane was out of the question. Hearing all the stories people tell makes it sound like an obvious thing to avoid, but after speaking to a new doctor, my mind has completely changed. Of course there is truth to the serious stories about Accutane damage, but generally speaking, the amount of these occurrences is much lower than people think.

The doctor I now see administers Accutane incredibly liberally, while maintaining all the care that must go along with it. The "damage" to the body that you hear about (liver failure, joint pain, hair loss, chrones disease...) are all potential side effects, but the prevalence of any debilitating effects is comfortably low.

There comes a point where we have to make a decision: take the slight risk of permanent side effects, or continue to live in shame and misery. For me, and as it sounds like, for you as well, the decision isn't too hard. My doctor has assured me that she has administered thousands of Accutane courses, and never once has she seen any lasting liver damage.

I have been on Accutane for two and a half months now, at 80 milligrams, and have no regrets. I am comfortable with my decision, and waiting for my skin to clear. I also know about five other people who have gone to the same doctor and completed Accutane with no ill effects.

My advice to you is that you first make the decision that you are willing to go through six months of dry skin and peeling lips, as well as risking the potential severe side effects that every medication has. If you feel you would like Accutane, then I feel you should not go with a dose so low, and instead actually confront the problem. You can always reduce the dose at any time, and in most cases, any severe problems can be noticed before permant damage sets in. The way I see it, if you are going through Accutane, you might as well solve the problem with an effective dose.

Sorry for the length! I hope this helped you make your decision. Best of luck with whatever you choose.

#4 elkhoundgold

elkhoundgold

    Junior Member

  • Members
  • Posts & Likes
    Posts: 97
    Likes: 9
About Me
  • Gender:Female
  • Location:US of A!
  • Interests:So many...where do I start? D=
  • Joined: 06-December 13

Posted 01 January 2014 - 01:30 AM

Hey avada and goirish! Thanks for your responses. Yea I know i should go on a normal dose but i weigh so little. I have seen 10 mg work wonders for people ( i think it worked for a user lionqueen) if i need to raise the dose i feel i can as i feel the opposite approach for myself is better that is just my personal opinion can see what you mean though. You are on 80? I guess it seems to be so much to me... I just think vitamin A derivatives are very potent although can do good when used effectively. Btw if accutane is a chemo drug as people say how can vitamin A stuff be used for chemo? Weird stuff




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users